Alert archive / Arkansas / Flash Flood Warnings in 2016

Flash Flood Warning 48, NWS Little Rock, AR

June 14, 20164 counties in Arkansas

NWS Little Rock, AR issued this flash flood warning at Jun 14, 2016, 6:13 AM CDT for 4 counties in Arkansas. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 14, 2016, 6:13 AM CDT (11:13 UTC)
Expired
Jun 14, 2016, 9:15 AM CDT
In force
3 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

Counties Bradley County, AR, Calhoun County, AR, Drew County, AR, Ouachita County, AR

The radar

The Little Rock radar (KLZK), 167 km from the middle of the area, began a volume at 11:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 14, 7:53 AM CDTFLASH FLOODBearden, ARFLASH FLOODING WAS REPORTED NEAR THE BANK OF BEARDEN AND CITY HALL AREA.
Jun 14, 8:13 AM CDTHEAVY RAIN 6Moro Bay, ARWATER WAS OVER SEVERAL ROADS IN THE AREA. SIX INCHES OF RAIN FELL BEFORE 7 AM.
Jun 14, 9:00 AM CDTFLASH FLOODHampton, ARSTREET FLOODING WAS REPORTED IN HAMPTON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 100 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 11.2 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2016-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 553 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2016-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
553 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
882 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
207 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted.

827 
WGUS54 KLZK 141113
FFWLZK
ARC011-013-043-103-141415-
/O.NEW.KLZK.FF.W.0048.160614T1113Z-160614T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
613 AM CDT TUE JUN 14 2016

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CALHOUN COUNTY IN SOUTHWESTERN ARKANSAS...
  BRADLEY COUNTY IN SOUTHEASTERN ARKANSAS...
  SOUTHWESTERN DREW COUNTY IN SOUTHEASTERN ARKANSAS...
  EASTERN OUACHITA COUNTY IN SOUTHWESTERN ARKANSAS...

* UNTIL 915 AM CDT
    
* AT 608 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
  HEAVY RAIN ALONG A LINE EXTENDING FROM BEARDON...SOUTHEAST TO
  TINSMAN...TO JUST SOUTH OF WARREN.  DOPPLER RADAR ESTIMATES OF 2
  TO OVER 3 INCHES OF RAIN HAVE FALLEN OVER THE PAST 2 TO 3 HOURS.
  ADDITIONAL HEAVY RAINFALL IS EXPECTED...AND AS A RESULT...FLASH
  FLOODING IS LIKELY TO OCCUR.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  WARREN...                         HAMPTON...
  BEARDEN...                        HERMITAGE...
  WILMAR...                         HARRELL...
  INGALLS...                        LANARK...
  WEEKS...                          HIGHLAND INDUSTRIAL PARK...
  GREEN HILL...                     ELLISVILLE...
  HILO...                           HARLOW...
  MORO BAY STATE PARK...            HAMPTON MUNICIPAL AIRPORT...
  MORO BAY...                       BANKS...
  TINSMAN...                        ARTESIAN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW! ACT QUICKLY TO PROTECT YOUR LIFE.

IF YOU ENCOUNTER FLOODED ROADS...TURN AROUND...DON'T DROWN! MOST
FLOOD DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3321 9218 3321 9223 3326 9223 3329 9237
      3365 9270 3379 9261 3362 9190 3340 9185
      3340 9199 3339 9198 3338 9196 3330 9198
      3331 9200 3324 9209 3321 9208 3321 9213
      3317 9213 3316 9217

$$

62
1 follow-up statement
777 
WGUS74 KLZK 141232
FFSLZK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
732 AM CDT TUE JUN 14 2016

ARC011-013-043-103-141415-
/O.CON.KLZK.FF.W.0048.000000T0000Z-160614T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CALHOUN AR-BRADLEY AR-DREW AR-OUACHITA AR-
732 AM CDT TUE JUN 14 2016

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 AM CDT FOR
CALHOUN...BRADLEY...SOUTHWESTERN DREW AND EASTERN OUACHITA
COUNTIES...

AT 728 AM CDT...DOPPLER RADAR WAS CONTINUING TO INDICATE SHOWERS AND
THUNDERSTORMS PRODUCING HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR
INDICATES THAT TWO TO THREE INCHES OF RAIN HAS FALLEN ACROSS THE
WARNED AREA...AND AN ADDITIONAL INCH OR MORE OF RAINFALL WILL OCCUR
OVER THE NEXT HOUR OR TWO. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WARREN...                         HAMPTON...
BEARDEN...                        HERMITAGE...
WILMAR...                         HARRELL...
INGALLS...                        LANARK...
WEEKS...                          HIGHLAND INDUSTRIAL PARK...
GREEN HILL...                     ELLISVILLE...
HILO...                           HARLOW...
MORO BAY STATE PARK...            HAMPTON MUNICIPAL AIRPORT...
MORO BAY...                       BANKS...
TINSMAN...                        ARTESIAN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

&&

LAT...LON 3321 9218 3321 9223 3326 9223 3329 9237
      3365 9270 3379 9261 3362 9190 3340 9185
      3340 9199 3339 9198 3338 9196 3330 9198
      3331 9200 3324 9209 3321 9208 3321 9213
      3317 9213 3316 9217

$$

53

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 5:56 AM CDT, 17 minutes earlier.

Area forecast discussion, Jun 14, 5:56 AM CDT, 17 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
556 AM CDT TUE JUN 14 2016

.DISCUSSION...

Updated to include the 12Z aviation discussion below...

&&

.AVIATION...

Some sites will see some low CIGS and fog this
morning...especially the SRN half of the state. Some scattered to
widespread SHRA/TSRA is ongoing across the far SRN sections of
the state this morning...and will continue for the next few hrs.
Beyond this time frame...expect more scatted to isolated activity
later this morning and especially this afternoon...so have mainly
VCTS for this scenario. Tonight...rain chances will decrease...but
there could be redevelopment of some patchy fog near sunrise Wed.

&&

.PREV DISCUSSION...(ISSUED 325 AM CDT TUE JUN 14 2016)

SHORT TERM...Today Through Wednesday Night

Scattered SHRA and some TSRA are ongoing across SRN sections of the
CWA early this Tue morning...activity as a result of the weak upper
low pressure over this portion of the state. Expect this activity to
continue through much of the morning hrs...then coverage will
gradually decrease in this area of the state this afternoon as the
weak upper disturbance moves east. This activity may briefly pulse
up to near strong to SVR levels...but the majority of this activity
will be general TSRA. The more probable threat will be some locally
heavy rain...with some potential for isolated flash flooding as
there could be some training potential. Again...the best potential
will be across the SRN sections of the CWA through late this
morning.

For this afternoon...potential for SHRA/TSRA will decrease as some
upper level ridging will be developing over the state.
However...keep at least some mention of afternoon convection with
the high levels of moisture and potential instability expected.
Highs this afternoon will be in the mid 80s to mid 90s...and heat
index values will approach the 100 deg mark.

Through the rest of the period...chances for precip will be less
than seen the past few days as a more pronounced upper level ridge
influence will be seen. Even so...an isolated SHRA/TSRA could be
seen. As a result of the upper ridge expanding over the CWA...temps
will be even warmer...with highs generally in the upper 80s to mid
90s on Wed. Heat index values could exceed Heat Adv criteria for Wed
afternoon as humidity levels will remain high. May need to post the
first Heat Adv of the season for Wed afternoon. This hot and humid
WX will likely also persist into the rest of the work week during
the first portion of the long term period.

LONG TERM...Thursday Through Monday

Primary highlight early in the pd wl be the hot and humid conds ovr
the FA. Upr rdg is fcst to cont expanding ovr the Plains States.
Highs on Thu wl again be in the 90s...with aftn heat index values
arnd the critical 105 degree mark ovr much of CNTRL and SRN AR.

Models cont their trends of the past few days indcg that the upr rdg
wl be shifting a bit WWD heading into the weekend. This wl allow a
fntl bndry to drop SWWD acrs the FA late Fri into Sat. The bndry wl
lack sig moisture for much of the precip ovr the region...so kept
pops in slgt chc cat. Much drier air wl filter into the area for the
remainder of the pd. Temps wl rmn just abv seasonal norms.

&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Aviation...62
Hazardous weather outlook, Jun 14, 3:04 AM CDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
304 AM CDT TUE JUN 14 2016

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-151000-
BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD-
INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY-
FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND-
SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT-
JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-
CALHOUN-BRADLEY-DREW-
304 AM CDT TUE JUN 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
THROUGH EARLY THIS EVENING...WITH THE BEST CHANCES FOR SEEING
RAINFALL OVER THE SOUTHERN HALF OF THE STATE. AN ISOLATED STRONG
TO SEVERE STORM COULD BE SEEN...BUT WIDESPREAD SEVERE WEATHER IS
NOT EXPECTED. HOWEVER...THE PRIMARY THREATS WITH THESE
THUNDERSTORMS WILL BE CLOUD-TO-GROUND LIGHTNING AND ISOLATED FLASH
FLOODING.

TEMPERATURES WILL BE IN THE UPPER 80S TO MID 90S THIS AFTERNOON.
HOWEVER...WITH INCREASED HUMIDITY...HEAT INDICES WILL INCREASE
INTO THE UPPER 90S TO AROUND 100 DEGREES. PLEASE USE CAUTION WHILE
OUTSIDE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

RAIN CHANCES DECREASE FOR MUCH OF THE REST OF THE WEEK.
HOWEVER...AN ISOLATED AFTERNOON THUNDERSTORM COULD BE SEEN...WHICH
MAY BECOME STRONG TO SEVERE. NO WIDESPREAD SEVERE WEATHER IS
EXPECTED THOUGH.

THE BIGGER STORY LATER THIS WEEK WILL BE THE HOT AND HUMID
CONDITIONS. TEMPERATURES WILL WARM INTO THE 90S FOR MOST AREAS FOR
WEDNESDAY THROUGH FRIDAY...WITH HUMIDITY LEVELS EXPECTED TO
REMAIN HIGH. AS A RESULT...HEAT INDEX VALUES WILL LIKELY APPROACH
HEAT ADVISORY CRITERIA...WITH HEAT INDEX VALUES OVER 100 DEGREES
POSSIBLE. SLIGHTLY COOLER AND LESS HUMID CONDITIONS ARE EXPECTED
FOR THE UPCOMING WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV/LZK.

62

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 6:34 AM CDTSpecial Weather StatementLZKOuachita41 min
Jun 14, 1:36 PM CDTHeat AdvisoryLZKArkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more3 days

Nearby

Flash Flood Warnings in Arkansas, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.